MAUDE Adverse Event Report: MEDTRONIC IRELAND ATTAIN SELECT II; CATHETER, PERCUTANEOUS

MEDTRONIC IRELAND ATTAIN SELECT II; CATHETER, PERCUTANEOUS
Model Number 6248V-90S
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the implant procedure, the physician was attempting to place the left ventricular (lv) lead when the catheter was unable to be advanced due to patient anatomy.The physician attempted to slit the inner catheter but was not able to slit all the way through the white hub.The tip of the catheter broke off.No lv lead was implanted.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the delivery catheter was returned and analyzed.Analysis indicated the mechanical operation of the catheter slitting showed a spiral slit.The mechanical operation of the catheter shaft was kinked.The catheter did not slit along the score lines.Visual analysis of the lead indicated damage during use.The analyst noted that visual inspection found slitting was not straight on score line caused spiral slit.Spiral slitting led to the catheter being broken into two pieces.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATTAIN SELECT II
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9341897
Report Number9612164-2019-04806
Device Sequence Number19300892
Product Code DQY
UDI-Device Identifier00643169143197
UDI-Public00643169143197
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K123153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2021
Device Model Number6248V-90S
Device Catalogue Number6248V-90S
Device Lot Number0009909034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer12/05/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR